| Model Number |
CMP680300 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
Foreign Body Sensation in Eye (1869)
| Date of Event |
11/25/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Initial reporter telephone: (b)(6).All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
During a cataract extraction procedure, the surgery center reported foreign material on the operative eye.A brief description from the surgery center indicated the surgeon had performed five (3) cataract procedures and it was the third (3rd) patient that was presented with the foreign material under the slit lamp on a 2 day post op exam.The patient had no chief complaints.In addition, the surgery center indicated when the anterior chamber was irrigated, it was noted ¿something glitter which seems as ¿metal debris¿ found in the operative eye and it was suspected if the metal material was from the handpiece.Through follow up, the surgery center suspected that the light-reflecting foreign body was crystal substance, not metal.Water cannon was used to flush the reusable tubing pack.The surgery center indicated perfusate is compound sodium chloride solution.There will be deposit or crystal after long use.There will be residue in tube when saline solution passes through it.After high temperature and pressure disinfection, crystal occurs when water evaporates.There will be residue if flushed by water.Furthermore, the handpiece and tip were examined to detect if there was a breakdown of the accessories.The handpiece and tip were found to have no failure.The material noted on the operative eye was removed by the surgeon.The patient outcome is good and the patient did not have any feeling of foreign body sensation.This report is for the phacofragmentation unit.
Additional Manufacturer Narrative
Additional information was received and indicated the foreign material that was removed had disappeared once taken out.No issues were reported.All pertinent information available to abbott medical optics has been submitted.
Additional Manufacturer Narrative
A record review was performed.A product deficiency review was performed and there is no product deficiency identified.Service history, and trending were reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for sovereign compact system showed that there were no issues or non-conformities.Manufacturing has been ruled out as a potential cause for the reported issue.No conclusive evidence identified for reported issue.The system was working within amo specifications.All pertinent information available to abbott medical optics has been submitted.